MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DUET EXTERNAL DRAINAGE AND MONITORING SYSTEM; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY DUET EXTERNAL DRAINAGE AND MONITORING SYSTEM; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 46917
Medical Device Problem Codes Fracture (1260); Device Or Device Fragments Location Unknown (2590); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Swelling (2091); Device Embedded In Tissue or Plaque (3165)
Date of Event 04/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient had a lumbar drain done on (b)(6) 2018.The following day, the surgeon was to remove the catheter as there was no drainage and the patient had swelling on the brain.Resistance was felt during the removal and as the surgeon was pulling, the catheter broke into two pieces.A portion was left in the subarachnoid space.An operation to remove the piece was done, but was unsuccessful.The surgeon performed a laminectomy at l4-l5, but the broken piece was floating within the space.A second drain was inserted, and the patient¿s status was listed as alive ¿ no injury.
 
Additional Manufacturer Narrative
The returned duet was patent and met requirements for leak testing.Approximately 60 cm of the lumbar catheter was returned.The device did not meet the patency requirements.There was proteinaceous debris observed within the interior and exterior of the catheter.Leak testing could not be completed due to the catheter occlusion.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
DUET EXTERNAL DRAINAGE AND MONITORING SYSTEM
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7451891
Report Number2021898-2018-00212
Device Sequence Number1233236
Product Code GWM
UDI-Device Identifier00613994445407
UDI-Public00613994445407
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K983799
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number46917
Device Catalogue Number46917
Device Lot Number213170699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2018
Supplement Date Received by Manufacturer05/17/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age20 YR